Results 1 to 12 of 12
Vicoden
  1. #1
    Vcamo is offline Banned
    Join Date
    Jan 2007
    Location
    , , USA.
    Posts
    59

    Default Vicoden

    I

  2. #2
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    Only take them if you suffer the pain again.Don't keep taking them if you don't have pain.The less you can use them the better they will work when you really need them for your migranes.Good luck......Dave

    P.S. As long as you take the vicodin when you have legit pain then you don't have much to worry about addiction.....Dave

  3. #3
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    Once a migrane get out of control then an opiate like vicoden isn't going to touch it.What you need is a shot of morphine or demerol to get up and over the pain that way you can then take the vicoden and maintain the pain relief.Does that make sense to you???I had a surgeon tell me that "if you're going to say do some gardening then take 2 demerol (that's what I was taking for my back pain back then) before you start and not after when the pain is in full throttle.That made perfect sense to me and I followed that advice until I got on a sustained release opiate and didn't have to worry about my serum level dropping.Good luck.....Dave

    P.S. If you can't go to the ER then you can get away with taking 3 even 4 every 3-4 hours for pain,just don't make a habit of taking them that way......Dave

  4. #4
    sweetchikk05 is offline Banned
    Join Date
    Nov 2005
    Location
    USA.
    Posts
    824

    Default

    EVERYONE IS DIFFERENT AS FAR AS ADDICTION GOES, LIKE EVERYONE SAID, ONLY TAKE THEM AS NEEDED TRUST ME, I KNOW THEY MAKE YOU FEEL GOOD, THATS HOW MY ADDICTION STARTED, IF YOU FIND YOURSELF LIKING THE EFFECTS AND FINDING WAYS TO GET PRESCRIPTIONS THEN YOU KNOW YOUR BECOMING DEPENDEDNY


    ITS GOOD TO SEE YOUR CONCEREND ABOUT THE EFFECTS, WITH YOU BEING SO CAREFUL, I DONT THINK YOU HAVE ANYTHING TO WORRY ABOUT HUN



    LIZ ANN

  5. #5
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    I don't know, after the 3rd day I think you should make another trip to the ER.Demerol comes in a 50mg pill only as far as I know.I took demerol everyday for over 10 years.Don't worry about what they can and can't do at the ER, you have a legitamate headache (migraine) and it needs to be re-evaluated.Good luck.....Dave

  6. #6
    Join Date
    Dec 2006
    Location
    , , USA.
    Posts
    370

    Default

    VCAMO: i suffer from severe migraines. if one has already taken hold i take a pill called Maxalt then i take percocet. if this does not work i have to go to the doctor's office and get a shot of demerol/phenergan. i have also been given a nasal spray that is butorphanol tartrate (stadol) which is a very heavy synthetic opiate and i can't take it because it just knocks me out and i wake up with a worse rebound headache. i refer to it as >>>>>> in a bottle. anyway, this is how i got hooked on percocet, but the migraines are all the time and can't find anything that works as well as it. however, like i said once one starts even the percs don't usually work. most often the maxalt which is not a narcotic works, then the percs every six hours. the maxalt is very expensive though- 25 bucks a pill and they will only let you get six a month b/c it is hard on your liver (i think that is what the dr gave as a reason) so hopefully you have insurance.[xx(] also imitrix is the same thing.

  7. #7
    raspberry60 is offline New Member
    Join Date
    Jan 2007
    Location
    , , USA.
    Posts
    17

    Default

    Have you considered migraine prophylaxis? This is something you may want to discuss with your Dr. There are different medications that can be taken daily to prevent migraine occurance. The goal of preventive therapy is to improve patients' quality of life by reducing migraine frequency, severity, and duration, and by increasing the responsiveness of acute migraines to treatment.

    For more info., please check this link.
    http://www.aafp.org/afp/20060101/72.html

  8. #8
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    Let us know how you make out,ok??..........Dave

  9. #9
    raspberry60 is offline New Member
    Join Date
    Jan 2007
    Location
    , , USA.
    Posts
    17

    Default

    quote:Originally posted by Vcamo

    ...Are there different types of Migraine's?..
    Will see what my doctor has to say when I go there tomorrow.
    Vcamo, there are different types of migraines. Please see this link.

    http://www.healthsystem.virginia.edu...o/vascache.cfm


    I suggest you see a neurologist with your headaches.

    If your headaches are indeed migraines, are you aware of your triggeres? Please check this link for some common migraine triggers.
    http://www.migrainehelp.com/2.unders..._triggers.html

    I have had migraines for most of my life. The only effective treatment for me are triptans, with Imitrex injections being the most effective.

    Prior to 1993, before Imitrex was introduced to the market, I tried all kinds of medications with very little success. I had occasional relief with naproxen. Midrin was totally ineffective, and Cafergot made me very sick.

    I wish you best of luck!

  10. #10
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    Have you had your eye's checked.I know that's probably a dumb question but you never know.I wouldn't be too worried about addiction.If you're taking an opiate for the right reasons then your chances of addiction are pretty small.I would try and get that pain under control and then find out whats causing it....Good luck....Dave

  11. #11
    raspberry60 is offline New Member
    Join Date
    Jan 2007
    Location
    , , USA.
    Posts
    17

    Default

    Although I have never taken Topamax for migraine prophylaxis, I have friends who are taking it, and have had very successful results with migraine prevention. To my knowledge, the dose used for migraine prevention is smaller than when Topamax is used for other conditions.

    One of my friends state she has no side effects other than some constipation. She is taking 50mg./day.

    A commom side effect is weight loss, which many people like.

    If my migraines get worse and I need something to help prevent them, I would be interested in trying Topamax first.

    Some other meds used by my friends for migraine prophylaxis, such as amitryptiline and Depakote, can lead to weight gain. This possibility scares me away from these meds.

  12. #12
    caz007 is offline Junior Member
    Join Date
    Oct 2006
    Location
    , , USA.
    Posts
    31

    Default

    I take Topamax now for my migranes....it does wonders, also have lost weight....I will tell you, I am a nurse and anyone that comes into the ER with a "Migrane" sends redflags everywhere. So many ppl say they have migranes in order to get narcotics in the ER. Well, the ER is on to this and no longer prescribes narcs nor do we give demerol shots.......we merely give a shot which reduces inflammation along with phenergan.....it will not take the migrane away nor will it give you a buzz but it does releive pressure. People get very angry with us all the time but too many ppl have abused the ER in order to get drugs. Unfortunately the ones who really do have a migrane will suffer until Maxalt or another alternative kicks in. I'm sure not all ER's do it this way but I guarantee it won't be long before they all follow our lead and I know that many hospitals are having in services for this very topic to stop the "seekers".

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22